MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SPRINT QUATTRO SECURE MRI SURESCAN; PERMANENT DEFIBRILLATOR ELECTRODES

MEDTRONIC PUERTO RICO VILLALBA SPRINT QUATTRO SECURE MRI SURESCAN; PERMANENT DEFIBRILLATOR ELECTRODES
Model Number 6947M62
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 06/15/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient with a single-chamber implantable cardioverter defibrillator (icd) is deceased following cardiac arrest where an episode of ventricular fibrillation (vf) was not successfully terminated.Review of the episode and therapy data indicated six high-voltage defibrillation shocks were attempted to be delivered, however short circuit protection (scp) was triggered during the first phase of high-voltage therapy delivery for all six shocks.The scp events resulted in less than the programmed high-voltage energy or no high-voltage energy being delivered which failed to terminate the rhythm.Review of historical device data showed no evidence on lead trends suggestive of a right ventricular (rv) lead issue that would have caused the scp events.Based on the available data, it was not possible to determine which part of the icd system triggered scp during high-voltage therapy delivery.
 
Additional Manufacturer Narrative
Product event summary: the lead was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated that the ventricular tachyarrhythmia therapy energy was low.A medical safety assessment was performed for this event.In summary, it is not possible to dissociate the observed device behavior from the patient¿s death.Electrograms show a v-sensed rhythm at 360 ms (166 bpm) with a premature ventricular contraction (pvc)-induced ventricular arrhythmia at 352 bpm.Six 0.0-0.3 joule (j) shocks were delivered that did not terminate the arrhythmia.The arrhythmia continued for 8 minutes and degraded into a fine vf, then the presenting rhythm showed no cardiac activity and was inconsistent with life.While it is possible the outcome would have been fatal even if six full energy shocks had been delivered, the six 0.0-0.3 j shocks delivered were less than the programmed energy voltage and did not terminate the ventricular arrhythmia.It was determined that the most likely cause of the event is related to a lead integrity issue, or related to the icd and unrelated to the lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPRINT QUATTRO SECURE MRI SURESCAN
Common Device Name
PERMANENT DEFIBRILLATOR ELECTRODES
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key25751974
Report Number2649622-2026-20295
Device Sequence Number21353899
Product Code NVY
UDI-Device Identifier00643169082267
UDI-Public(01)00643169082267(17)150614
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P920015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/14/2015
Device Model Number6947M62
Device Catalogue Number6947M62
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DVBC3D4 ICD.
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexMale